MAUDE Adverse Event Report: COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient age at time of event was not provided.Weight of patient at time of event was not provided.(b)(4).Event is currently under investigation.
 
Event or Problem Description
During the case the radiopaque tip of the catheter broke off from the shaft leaving the tip in the superior mesenteric artery.It was completely snared and retrieved.No known adverse effect to patient was reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of complaint history, device history record, documentation , instructions for use (ifu), specification, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: due to thin-wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible." "the possible whiplash effect of the long, soft catheter tip must be considered during selective angiography." "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." the visual examination reported the device confirms material degradation of the beacon tip this product is in scope of the beacon tip recall.A capa has previously been opened to investigate this failure mode.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description

Brand Name
TORCON NB ADVANTAGE VAN SCHIE BEACON TIP SEEKING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5548206
Report Number1820334-2016-00204
Device Sequence Number16325144
Product Code DQO
UDI-Device Identifier00827002137929
UDI-Public(01)00827002137929(17)180225(10)5655438
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHNBR5.0-35-65-P-NS-VANSCHIE3
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/09/2016
Device Age13 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2016
Supplement Report FDA Received Date08/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;